Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Mar 17, 2021, 8:36 PM CDT for Laclede County, Wright County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 8:36 PM CDT (01:36 UTC)
- Expired
- Mar 17, 2021, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
Counties Laclede County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
826
WWUS83 KSGF 180136
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
836 PM CDT Wed Mar 17 2021
MOZ081-082-092-180215-
Wright MO-Laclede MO-Texas MO-
836 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT...EASTERN LACLEDE
AND NORTHWESTERN TEXAS COUNTIES UNTIL 915 PM CDT...
At 836 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Conway to 7 miles east of
Hartville. Movement was northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lebanon... Morgan...
Dawson... Stoutland...
Huggins... Plato...
Twin Bridges... Competition...
Manes... Lynchburg...
Grovespring... Graff...
Falcon... Success...
Dry Knob... Bendavis...
This includes Interstate 44 near mile marker 120, and between mile
markers 136 and 142.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.
LAT...LON 3741 9269 3748 9269 3748 9278 3749 9279
3782 9251 3773 9241 3772 9241 3770 9237
3742 9204 3716 9237
TIME...MOT...LOC 0136Z 221DEG 23KT 3748 9268 3721 9238
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Mar 17, 7:16 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 17, 7:16 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
716 PM CDT Wed Mar 17 2021
.SHORT TERM...(Tonight through Thursday)
Issued at 350 PM CDT Wed Mar 17 2021
For ongoing severe event, see mesoscale section above.
For tonight, cold air wrapping in behind the system will lead to
precip switching to snow, or perhaps a rain snow mix farther
south and east unto Thursday morning. With a TROWAL setup over
the far NW CWA, greater snowfall intensity is expected across the
northern of our SE Kansas counties which should be able to
overcome relatively warm ground temperatures. Have up to 1-2
inches of snowfall and a Winter Wx Advisory for Bourbon County,
KS. Elsewhere, many locations should see snow or a rain/snow mix,
but do not expect any significant locations, especially on road
surfaces.
As temperatures warm Thursday (only into the upper 30s to low
40s), precip will change to all rain. Precip will gradually
diminish through the day, ending before midnight Thursday night.
.LONG TERM...(Thursday Night through Wednesday)
Issued at 350 PM CDT Wed Mar 17 2021
Thursday night through Saturday will be dry. Lows will be in the
upper 20s to mid 30s Thursday night and Friday night, then in the
mid 30s to low 40s Saturday night. Highs will warm from the low to
mid 50s Friday to the mid 60s Sunday.
A couple of additional systems may impact the region from early to
mid next week.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 703 PM CDT Wed Mar 17 2021
Strong to severe storms will affect SGF and BBG for the first few
hours of this taf cycle as a potent storm system moves over the
area. After thunderstorms exit the area late this evening, still
expect a rain/snow mix to spread eastward across southwest MO
through the night with north winds gusting over 20 knots at times.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until 7 AM CDT Thursday for MOZ055>058-066>071-
077>083-088>092-094>098-105-106.
KS...Flash Flood Watch until 7 AM CDT Thursday for KSZ073-097-101.
Winter Weather Advisory from midnight tonight to noon CDT
Thursday for KSZ073.
&&
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TerryHazardous weather outlook, Mar 17, 4:45 PM CDT, 3 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 445 PM CDT Wed Mar 17 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 445 PM CDT Wed Mar 17 2021 ...Severe Storms This Afternoon and Evening... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated tornado risk. Significant hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited non thunderstorm wind risk. Elevated snow risk. DISCUSSION... Severe thunderstorms were occurring over southwest Missouri and northeast Oklahoma and northern Arkansas this afternoon. These storms will move northeastward across southeast Kansas and southwest Missouri and south central Missouri through early evening. The strongest storms will be capable of producing large hail to the size of golf balls and wind gusts in excess of 70 mph. A few tornadoes will be possible, particularly across southern Missouri this afternoon and this evening. Given the wet soil conditions combined with elevated streamflows, widespread rainfall will likely lead to flash flooding in some areas. Low water crossings and low lying roads next to flashy streams will have the greatest risk of flooding today and tonight. As cold air moves into the area late tonight, rain will mix with and change to snow, especially over southeast Kansas and west- central Missouri where 1-2 inches of snow will be possible. Elsewhere, relatively warm air and ground temperatures will prevent significant snow accumulations. Winds will gust to 30-40 mph late this evening into tonight along and west of highway 65. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Light snow will be possible Thursday morning. Little to no additional snow accumulation is expected during the day Thursday. Thunderstorm chances will increase Monday and Tuesday of next work week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through this evening along and south of a line from Pittsburg Kansas to Springfield to Salem. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, Mar 17, 7:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND DMG 1 NNW ELSEY 36.86N 93.54W
03/17/2021 STONE MO PUBLIC
MANY TREES REPORTED DOWN NEAR THE
INTERSECTION OF HIGHWAY 413 AND WHEELER
BRANCH ROAD.
&&
FEHLocal storm report, Mar 17, 8:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL SEYMOUR 37.15N 92.77W
03/17/2021 E1.00 INCH WEBSTER MO EMERGENCY MNGR
REPORT OF QUARTER SIZED HAIL.
&&
FEHLocal storm report, Mar 17, 8:22 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 5 S BOAZ 36.95N 93.39W
03/17/2021 STONE MO LAW ENFORCEMENT
SEVERAL LARGE TREES WERE REPORTED DOWN
BLOCKING HIGHWAY U NEAR LAKE BRANCH ROAD.
&&
FEHLocal storm report, Mar 17, 8:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD 5 S BOAZ 36.95N 93.39W
03/17/2021 STONE MO LAW ENFORCEMENT
WATER WAS REPORTED OVER THE ROAD ON HIGHWAY
U AT THE SILVER LAKE BRANCH.
&&
FEHLocal storm report, Mar 17, 8:35 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
835 PM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 5 S GROVESPRING 37.33N 92.61W
03/17/2021 E0.88 INCH WRIGHT MO EMERGENCY MNGR
&&
FEHSpecial weather statement, Mar 17, 8:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
836 PM CDT Wed Mar 17 2021
MOZ081-082-092-180215-
Wright MO-Laclede MO-Texas MO-
836 PM CDT Wed Mar 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WRIGHT...EASTERN LACLEDE
AND NORTHWESTERN TEXAS COUNTIES UNTIL 915 PM CDT...
At 836 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Conway to 7 miles east of
Hartville. Movement was northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Lebanon... Morgan...
Dawson... Stoutland...
Huggins... Plato...
Twin Bridges... Competition...
Manes... Lynchburg...
Grovespring... Graff...
Falcon... Success...
Dry Knob... Bendavis...
This includes Interstate 44 near mile marker 120, and between mile
markers 136 and 142.
A Tornado Watch remains in effect until 900 PM CDT for southwestern
Missouri.
LAT...LON 3741 9269 3748 9269 3748 9278 3749 9279
3782 9251 3773 9241 3772 9241 3770 9237
3742 9204 3716 9237
TIME...MOT...LOC 0136Z 221DEG 23KT 3748 9268 3721 9238
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 54 min |
| Mar 17, 7:24 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 66 min |
| Mar 17, 7:29 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dade, Greene, Lawrence, Polk and 2 more | 4 hr |
| Mar 17, 7:43 PM CDT | Tornado Warning | SGF | Douglas | 32 min |
| Mar 17, 9:27 PM CDT | Areal Flood Warning | SGF | McDonald, Newton | 8 hr |
| Mar 17, 10:01 PM CDT | Areal Flood Warning | SGF | Lawrence, Newton | 8 hr |
| Mar 17, 11:19 PM CDT | Areal Flood Warning | SGF | Barry, Lawrence, Stone | 7 hr |
| Mar 17, 11:21 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Dade, Greene, Lawrence, Polk and 2 more | 8 hr |
| Mar 17, 11:28 PM CDT | Areal Flood Warning | SGF | Benton, Cedar, Hickory, St. Clair | 8 hr |
| Mar 18, 12:34 AM CDT | River Flood Warning | SGF | Cedar | 47 hr |
| Mar 18, 9:45 AM CDT | River Flood Warning | SGF | Jasper | 37 hr |
| Mar 18, 10:37 AM CDT | River Flood Warning | SGF | Bourbon | 14 hr |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.